MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Death (1802); Pain (1994)
Date of Event 12/02/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remained implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.¿device iteration is afx with duraply.¿.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and a limb stent graft extension to treat an abdominal aortic aneurysm.Approximately four (4) years post initial procedure, patient presented emergently with back and belly pain and a type 1b endoleak from the left common iliac was detected.Reportedly, during re-intervention patient coded before gaining access, but was recesitated.Physician then placed 2 ovation limb extensions and after placement of the stents an angiogram was performed and the leak was still present.Physician determined that the patient had a type 3b endoleak and while the physician was preparing to reline the graft the patient coded a second time and expired.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The patient death complaint is unconfirmed due to a lack of relevant medical records.The type iiib of the main body and type ib endoleak of the right common iliac complaints are confirmed.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.No contributing factors were identified.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: result code: remove code remove code 3233.Conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9535954
Report Number2031527-2019-00633
Device Sequence Number3389547
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)171014
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model NumberBA28-110/I20-30
Device Lot Number1283284014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT# 1252606027; VELA SUPRARENAL, LOT# 1252485039; LIMB STENT GRAFT, LOT# 1252606027; VELA SUPRARENAL, LOT# 1252485039
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR